My mother is around your age and she was on Oral Chemo for a while. She had horrible side effects and said forget this. So now she is off everything and feels much better though some days she has bad pain in her bones and stomach too. But stomach pain might not necessarily be related to cancer because she has diverticulitus.
I wish you the best whatever you decide.
It's a tough call. A year and a half ago, my then 79 year old mother had undergone 12 infusions of ABVD chemotherapy for the treatment of stage 3 Hodgkin's Disease. She barely survived that ordeal; and, as of today, she's still dealing with severe after-effects... mainly, respiratory issues i.e. asthma, bronchitis and constant chest congestion. She also feels that the chemo weakened her heart. On the upside, the Hodgkin's Disease is in remission. On the downside, she was soon after diagnosed with non-Hodgkin's Lymphoma. Radiation, they said, was the recommended treatment for that. But, after seeking 4 separate medical opinions, it was determined that the Lymphoma was low grade or non-aggressive and she could conceivably live another 10 years without any further treatments. And, she opted to forgo the recommended radiation therapy. So, while I think that you should weigh quality of life verses how much time the chemo treatments will offer you. I think that you should seek a couple of more professional opinions before making a final decision. Good luck.
my mother-in-law was diagnosed with breast cancer and in further investigation non-hodgkin's lymphoma was discovered she also has paget's disease for last 40 yrs, she is 82 year old has gone through 5 cycles of Rituxan and 4 cycles of Bendamustine and her last treatment of rituxan is in few days, she has lot of fatigue no appetite and recently suffered mild stroke, if anyone can tell me how long fatigue and other side effects can last?
My 82 year old mother had 4 infusuions of Rituxan to control her NH Lymphoma during August - September of 2010... and, it really wiped her out. She got Bronchitis and Cellulitis (a severe skin infection) all of which landed her a week's stay in the hospital. She was also left extremely fatigued and anemic. I'd say that it took her at least a month... perhaps, a little longer than that to fully recover from the Rituxan's side effects. And, one month was, in fact, the time frame that the oncologist said that the Rituxan would remain in her system.